Minnesota, 2007

Heavy Snow in Minnesota, February 6, 2007

February 6, 2007 · NWS MPX · 5 events in 5 counties and zones

Surface low moved from Southeastern Montana to Northeast Kansas to Eastern South Dakota, during the daylight hours of the 6th. Warm frontal boundary associated with this system generated much of the snow across the region.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Surface low moved from Southeastern Montana to Northeast Kansas to Eastern South Dakota, during the daylight hours of the 6th. Warm frontal boundary associated with this system generated much of the snow across the region. Snowfall amounts of note include 6 inches at: Faribault, Glencoe, two miles S Gilchrist, and Hutchinson. New London, Litchfield and Donnelly each picked up 5 inches of snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Feb 5, 3:03 PM CST, 10 hours 57 minutes earlier.

Area forecast discussion, Feb 5, 3:03 PM CST, 10 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
303 PM CST MON FEB 5 2007

.DISCUSSION...
BASED ON BIASES THIS WINTER...HAVE GONE WITH THE GFS RATHER THAN THE
NAM FOR THIS FORECAST. HAVE USED CONDENSATION DEFICITS ON THE 280K
SURFACE TO DEPICT SNOW TIMING WITH THE ALBERTA CLIPPER AND RIGHT
ENTRANCE OF THE UPPER JET LATE TONIGHT INTO TUESDAY AFTERNOON.  THIS
APPEARS TO BE THE ONLY PRECIPITATION PERIOD...AT LEAST OF MEASURABLE
AMOUNTS...FOR THE NEXT 7 DAYS.

TEMPERATURES THROUGH THE ENTIRE 7 DAY PERIOD REFLECT 1000-500 MB
THICKNESS...850 MB TEMPERATURES...AND 925 MB TEMPERATURES...WELL
BELOW NORMAL...SO BELOW NORMAL SURFACE TEMPERATURES ANTICIPATED
THROUGH THE NEXT 7 DAYS. PREVIOUS GRIDS IN GOOD AGREEMENT WITH
LATEST MAV AND MEX TEMPERATURES THROUGH FRIDAY.

00Z GFS STANDARDIZED ANOMALIES OF -1 TO -2 INDICATE BELOW NORMAL
TEMPERATURES FOR NEXT WEEKEND BUT NOT AS COLD AS THIS PAST WEEKEND.
HPC VALUES ARE WARMER THAN 00Z MEX...BUT ARE SUPPORTED BY STRONGER
WARMING SHOWN ON THE 06Z GFS OPERATIONAL RUN...SO WENT WITH THE HPC
VALUES FOR NEXT SUNDAY AND MONDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RJN
Hazardous weather outlook, Feb 5, 4:09 AM CST, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
409 AM CST MON FEB 5 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
061015-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
409 AM CST MON FEB 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL SPREAD INTO WEST CENTRAL AND SOUTHWEST MINNESOTA AFTER
MIDNIGHT. AROUND AN INCH OF ACCUMULATION IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL CONTINUE TUESDAY MORNING ACROSS MUCH OF SOUTHERN
MINNESOTA BEFORE DIMINISHING IN THE AFTERNOON. A FEW INCHES OF
ACCUMULATING FLUFFY SNOW ARE POSSIBLE MAINLY ALONG AND SOUTH OF
THE MINNESOTA RIVER AND THEN TOWARD OWATONNA AND ALBERT LEA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 heavy snow. Local standard time, as filed.

Heavy Snow, Pope

When
February 6, 2:00 AM CST to 5:00 PM CST
Where
Pope forecast zone
Reported by
Trained Spotter
Coordinates
45.586, -95.444 (the zone’s center; the record gives no point)

Heavy Snow, Kandiyohi

When
February 6, 2:30 AM CST to 2:30 PM CST
Where
Kandiyohi forecast zone
Reported by
Trained Spotter
Coordinates
45.152, -95.005 (the zone’s center; the record gives no point)

Heavy Snow, Meeker

When
February 6, 3:00 AM CST to 3:00 PM CST
Where
Meeker forecast zone
Reported by
Trained Spotter
Coordinates
45.123, -94.527 (the zone’s center; the record gives no point)

Heavy Snow, McLeod

When
February 6, 3:30 AM CST to 3:30 PM CST
Where
McLeod forecast zone
Reported by
Trained Spotter
Coordinates
44.824, -94.272 (the zone’s center; the record gives no point)

Heavy Snow, Rice

When
February 6, 4:15 AM CST to 4:00 PM CST
Where
Rice forecast zone
Reported by
Trained Spotter
Coordinates
44.354, -93.297 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18882, 18883, 18884, 18885, 18886.